Selecta Mathematica

, Volume 16, Issue 1, pp 145–172 | Cite as

Integrable pseudopotentials related to generalized hypergeometric functions

  • A. V. Odesskii
  • V. V. Sokolov


We construct integrable pseudopotentials with an arbitrary number of fields in terms of generalized hypergeometric functions. These pseudopotentials yield some integrable (2 + 1)-dimensional hydrodynamic type systems. In two particular cases these systems are equivalent to integrable scalar 3-dimensional equations of second order. An interesting class of integrable (1 + 1)-dimensional hydrodynamic type systems is also generated by our pseudopotentials.

Mathematics Subject Classification (2000)

17B80 17B63 32L81 14H70 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Zakharov V.E., Shabat A.B.: Integration of non-linear equations of mathematical physics by the inverse scattering method. Funct. Anal. Appl. 13(3), 13–22 (1979)MathSciNetGoogle Scholar
  2. 2.
    Krichever I.M.: The τ-function of the universal Whitham hierarchy, matrix models and topological field theories. Comm. Pure Appl. Math. 47(4), 437–475 (1994)MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Dubrovin, B.A.: Geometry of 2D topological field theories. In: Integrable Systems and Quantum Groups. Lecture Notes in Mathematics, vol. 1620, pp. 120–348 (1996)Google Scholar
  4. 4.
    Odesskii A., Sokolov V.: On (2 + 1)-dimensional hydrodynamic-type systems possessing pseudopotential with movable singularities. Funct. Anal. Appl. 42(3), 205–212 (2008)MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Odesskii A.V.: A family of (2 + 1)-dimensional hydrodynamic-type systems possessing pseudopotential. Selecta Math. (N.S.) 13(4), 727–742 (2008)CrossRefMathSciNetGoogle Scholar
  6. 6.
    Pavlov M.V.: Classification of the Egorov hydrodynamic chains. Theor. Math. Phys. 138(1), 55–71 (2004)CrossRefGoogle Scholar
  7. 7.
    Odesskii A., Pavlov M.V., Sokolov V.V.: Classification of integrable Vlasov-type equations. Theor. Math. Phys. 154(2), 209–219 (2008) arXiv:0710.5655CrossRefMathSciNetGoogle Scholar
  8. 8.
    Bateman, H., Erdélyi, A.: Higher transcendental functions. Based, in part, on notes left by Harry Bateman, and compiled by the staff of the Bateman Manuscript Project. [Director: Erdélyi, A., Research associates: Magnus, W., Oberhettinger, F., Tricomi, F.G.] McGraw-Hill, New York (1953)Google Scholar
  9. 9.
    Gelfand I.M., Graev M.I., Retakh V.S.: General hypergeometric systems of equations and series of hypergeometric type. Russian Math. Surv. 47(4), 1–88 (1992)CrossRefMathSciNetGoogle Scholar
  10. 10.
    Ferapontov, E.V., Odesskii, A.V.: Integrable Lagrangians and modular forms. J. Geom. Phys. (to appear). arXiv:0707.3433Google Scholar
  11. 11.
    Burovskiy, P.A., Ferapontov, E.V., Tsarev, S.P.: Second order quasilinear PDEs and conformal structures in projective space. arXiv:0802.2626 [nlin. SI]Google Scholar
  12. 12.
    Ames, W.F., Anderson, R.L., Dorodnitsyn, V.A., Ferapontov, E.V., Gazizov, R.K., Ibragimov, N.H., Svirshchevskii, S.R.: CRC handbook of Lie group analysis of differential equations, vol. 1. Symmetries, exact solutions and conservation laws. CRC Press, Boca Raton (1994)Google Scholar
  13. 13.
    Ferapontov, E.V., Hadjikos, L., Khusnutdinova, K.R.: Integrable equations of the dispersionless Hirota type and hypersurfaces in the Lagrangian Grassmannian. arXiv:0705.1774Google Scholar
  14. 14.
    Gibbons J., Tsarev S.P.: Reductions of Benney’s equations, Phys. Lett. A 211, 19–24 (1996)MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Gibbons J., Tsarev S.P.: Conformal maps and reductions of the Benney equations. Phys. Lett. A 258, 263–270 (1999)MATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Pavlov M.V.: Algebro-geometric approach in the theory of integrable hydrodynamic-type systems. Comm. Math. Phys. 272(2), 469–505 (2007)MATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Akhmetshin A.A., Krichever I.M., Volvovski Y.S.: A generating formula for solutions of associativity equations. Russian Math. Surv. 54(2), 427–429 (1999)MATHCrossRefGoogle Scholar
  18. 18.
    Ferapontov E.V., Khusnutdinova K.R.: On integrability of (2+1)-dimensional quasilinear systems. Comm. Math. Phys. 248, 187–206 (2004)MATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Ferapontov E.V., Khusnutdinova K.R.: The characterization of 2-component (2 + 1)-dimensional integrable systems of hydrodynamic type. J. Phys. A: Math. Gen. 37(8), 2949–2963 (2004)MATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Ferapontov E.V., Marshal D.G.: Differential-geometric approach to the integrability of hydrodynamic chains: the Haanties tensor. Math. Ann. 339(1), 61–99 (2007)MATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Pavlov M.V.: Classification of integrable hydrodynamic chains and generating functions of conservation laws. J. Phys. A: Math. Gen. 39(34), 10803–10819 (2006)MATHCrossRefGoogle Scholar
  22. 22.
    Ferapontov E.V., Khusnutdinova K.R., Tsarev S.P.: On a class of three-dimensional integrable Lagrangians. Comm. Math. Phys. 261(1), 225–243 (2006)MATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Tsarev S.P.: On Poisson brackets and one-dimensional Hamiltonian systems of hydrodynamic type. Soviet Math. Dokl., 31, 488–491 (1985)MATHGoogle Scholar
  24. 24.
    Tsarev, S.P.: The geometry of Hamiltonian systems of hydrodynamic type. The generalized hodograph method. Math. USSR Izvestiya, 37(2), 397–419, 1048–1068 (1991)Google Scholar
  25. 25.
    Pavlov M.V., Tsarev S.P.: Tri-Hamiltonian structures of the Egorov systems of hydrodynamic type. Funct. Anal. Appl. 37(1), 32–45 (2003)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Birkhäuser / Springer Basel AG 2010

Authors and Affiliations

  1. 1.L.D. Landau Institute for Theoretical Physics of Russian Academy of SciencesMoscowRussia
  2. 2.Brock UniversitySt. CatharinesCanada

Personalised recommendations